A Homotopy Approach to Solving Nonlinear Rational Expectation Problems
AbstractMany numerical methods have been developed in an attempt to find solutions to nonlinear rational expectations models. Because these algorithms are numerical in nature, they rely heavily on computing power and take sizeable cycles to solve. In this paper we present a numerical tool known as homotopy theory that can be applied to these methods. Homotopy theory reduces the computing time associated with an iterative algorithm by using a rational expectation problem with known solutions and transforming it into the problem at hand. If this transformation is performed slowly, homotopy theory also helps the global convergence properties of the numerical algorithm. We apply homotopy theory to Den Haan and Marcet's Parameterized Expectation Approach to show how homotopies improve the computing speed and global convergence properties of this algorithm. Citation Copyright 1997 by Kluwer Academic Publishers.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Society for Computational Economics in its journal Computational Economics.
Volume (Year): 10 (1997)
Issue (Month): 1 (February)
Other versions of this item:
- Mark J. Jensen, 1995. "A Homotopy Approach to Solving Nonlinear Rational Expectation Problems," Computational Economics, EconWPA 9506002, EconWPA.
- C8 - Mathematical and Quantitative Methods - - Data Collection and Data Estimation Methodology; Computer Programs
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Wouter J. den Haan & Albert Marcet, 1993.
"Accuracy in simulations,"
Economics Working Papers
42, Department of Economics and Business, Universitat Pompeu Fabra.
- Javier J. PÃ©rez, 2001.
"A Log-linear Homotopy Approach to Initialize the Parameterized Expectations Algorithm,"
Economic Working Papers at Centro de Estudios Andaluces
E2001/02, Centro de Estudios Andaluces.
- Javier J. Pérez, 2004. "A Log-Linear Homotopy Approach to Initialize the Parameterized Expectations Algorithm," Computational Economics, Society for Computational Economics, Society for Computational Economics, vol. 24(1), pages 59-75, 08.
- William Barnett & Yi Liu & Haiyang Xu & Mark Jensen, 2012.
"The CAPM Risk Adjustment Needed for Exact Aggregation over Financial Assets,"
WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS
201215, University of Kansas, Department of Economics, revised Sep 2012.
- William A. Barnett & Yi Liu & Haiyang Xu & Mark Jensen, 1996. "The CAPM Risk Adjustment Needed for Exact Aggregation over Financial Assets," Econometrics, EconWPA 9602003, EconWPA.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.